Alert archive / Wisconsin / Freeze Warnings in 2015
Freeze Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at May 21, 2015, 3:02 PM CDT for 5 counties in Wisconsin. It took effect at May 22, 2015, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2015, 3:02 PM CDT (20:02 UTC)
- In effect from
- May 22, 2015, 12:00 AM CDT
- Expired
- May 22, 2015, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Lincoln County, WI, Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 155 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2003 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
817 WWUS73 KGRB 212002 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 302 PM CDT THU MAY 21 2015 ...COLD TEMPERATURES EXPECTED OVERNIGHT... .THE PASSAGE OF A COLD FRONT WILL BRING A CHILLY AIR MASS TO MUCH OF NORTHEAST WISCONSIN TONIGHT. AS HIGH PRESSURE BEGINS TO BUILD INTO THE AREA OVERNIGHT...CLEARING SKIES WITH LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S TO LOWER 30S OVER MUCH OF NORTHERN WISCONSIN. THIS WILL LEAD TO WIDESPREAD FROST AND A HARD FREEZE. JUST TO THE SOUTH...LOWS ARE FORECAST TO FALL INTO THE LOWER TO MIDDLE 30S OVER THE REMAINDER OF NORTHERN WISCONSIN. THIS WOULD LEAD TO THE FORMATION OF FROST. WIZ005-010>012-018-220400- /O.NEW.KGRB.FZ.W.0002.150522T0500Z-150522T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN- INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE... FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...MERRILL...TOMAHAWK 302 PM CDT THU MAY 21 2015 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT FRIDAY. * TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S ACROSS MUCH OF NORTHERN WISCONSIN TONIGHT. * IMPACTS...MOST LOCATIONS WILL EXPERIENCE A HARD FREEZE AND WIDESPREAD FROST LATE TONIGHT. THIS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ013-019-021-220400- /O.NEW.KGRB.FR.Y.0003.150522T0500Z-150522T1300Z/ NORTHERN MARINETTE COUNTY-LANGLADE-NORTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...NIAGARA...WAUSAUKEE...ANTIGO...BREED... KLONDIKE...LAKEWOOD...MOUNTAIN...TOWNSEND 302 PM CDT THU MAY 21 2015 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT FRIDAY. * TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S OVER THE REMAINDER OF NORTHERN WISCONSIN TONIGHT. * IMPACTS...SENSITIVE VEGETATION OR OUTDOOR PLANTS MAY BE DAMAGED BY FROST IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AK
1 follow-up statement
288 WWUS73 KGRB 220324 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1024 PM CDT THU MAY 21 2015 ...COLD TEMPERATURES EXPECTED OVERNIGHT... .COOL HIGH PRESSURE WILL BUILD INTO THE AREA OVERNIGHT. CLEAR SKIES WITH LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MID 20S TO LOWER 30S OVER MUCH OF NORTHERN WISCONSIN. THIS WILL LEAD TO WIDESPREAD FROST AND A HARD FREEZE. JUST TO THE SOUTH...LOWS ARE FORECAST TO FALL INTO THE LOWER TO MIDDLE 30S OVER THE REMAINDER OF NORTHERN WISCONSIN. THIS WOULD LEAD TO THE FORMATION OF FROST. WIZ005-010>012-018-221300- /O.CON.KGRB.FZ.W.0002.150522T0500Z-150522T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN- INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE... FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...MERRILL...TOMAHAWK 1024 PM CDT THU MAY 21 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT FRIDAY... * TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE 25 TO 30 RANGE ACROSS MUCH OF NORTHERN WISCONSIN TONIGHT. * IMPACTS...MOST LOCATIONS WILL EXPERIENCE A HARD FREEZE AND WIDESPREAD FROST LATE TONIGHT. THIS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ013-019-021-221300- /O.CON.KGRB.FR.Y.0003.150522T0500Z-150522T1300Z/ NORTHERN MARINETTE COUNTY-LANGLADE-NORTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...NIAGARA...WAUSAUKEE...ANTIGO...BREED... KLONDIKE...LAKEWOOD...MOUNTAIN...TOWNSEND 1024 PM CDT THU MAY 21 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT FRIDAY... * TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S OVER THE REMAINDER OF NORTHERN WISCONSIN TONIGHT. * IMPACTS...SENSITIVE VEGETATION OR OUTDOOR PLANTS MAY BE DAMAGED BY FROST IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at May 21, 2:38 PM CDT, 24 minutes earlier.
Area forecast discussion, May 21, 2:38 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 238 PM CDT THU MAY 21 2015 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND FRIDAY ISSUED AT 238 PM CDT THU MAY 21 2015 MAIN FCST CONCERNS CENTER AROUND PCPN CHCS LATE THIS AFTERNOON/EARLY EVENING ASSOCIATED WITH THE PASSAGE OF A CDFNT AND THEN MIN TEMPS LATE TNGT WITH ANOTHER ROUND OF FROST/FREEZE CONDITIONS ACROSS THE NORTH. THE 19Z MSAS SFC ANALYSIS INDICATED EXTENDED ROUGHLY FROM MNM WSW TO EAU. WEST WINDS QUICKLY TURNED N-NW BEHIND THE FNT ALTHO LITTLE IN THE WAY OF COOLING WAS TAKING PLACE TO THE NORTH. OTHERWISE... A PAIR OF HI PRES AREAS WERE SITUATED OVER SW MANITOBA AND THE CNTRL PLAINS. LOCAL RADAR MOSAIC FINALLY PICKED UP ON SCT RAIN SHWRS ALONG THE CDFNT WITH THE BEST COVERAGE OVER MARINETTE AND DOOR COUNTIES. THE CDFNT WL CONT TO GRADUALLY DROP SOUTH THRU CNTRL/E-CNTRL WI LATE THIS AFTERNOON/EARLY THIS EVENING...BRINGING MOSTLY CLOUDY SKIES...THE WIND SHIFT AND SCT LIGHT RAIN SHWRS OR SPRINKLES. ONCE THE PCPN ENDS OVER E-CNTRL WI LATER THIS EVENING...SKIES SHOULD BECOME MOSTLY CLEAR FOR THE OVRNGT HOURS AS THE MANITOBA HI PRES BUILDS INTO THE WRN GREAT LAKES REGION. CLEARING SKIES...LIGHT WINDS AND A COOL AIR MASS ALOFT WL BRING FAVORABLE RADIATIONAL COOLING CONDITIONS TO THE FCST AREA. BASED ON EXPECTED MIN TEMPS IN THE UPR 20S TO LWR 30S NORTH...WL NEED TO ISSUE A FREEZING WARNING FOR VILAS...ONEIDA...LINCOLN...FOREST AND FLORENCE COUNTIES AND A FROST ADVISORY FOR LANGLADE...NRN OCONTO AND NRN MARINETTE COUNTIES. HAVE ALSO INCLUDED SOME PATCHY FROST FOR THE COOLER LOCATIONS OF CNTRL/E-CNTRL WI. THE AREA OF HI PRES TO MOVE SE INTO THE HEART OF THE GREAT LAKES ON FRI AND WL BRING A PLEASANT LATE SPRING DAY TO NE WI. MAINLY SUNNY SKIES ARE EXPECTED WITH RELATIVELY LIGHT WINDS. MAX TEMPS TO RANGE FROM THE MID 50S NEAR LAKE MI (ONSHORE WINDS WL DEVELOP)... TO AROUND 70 DEGS OVER CNTRL WI. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY ISSUED AT 238 PM CDT THU MAY 21 2015 NORTHWEST UPPER FLOW WILL BRING COOL AND DRY WEATHER TO THE REGION TONIGHT THROUGH MOST OF SATURDAY AS A SURFACE HIGH BUILDS INTO WISCONSIN FROM THE NORTH. THE UPPER FLOW BECOMES SOUTHWEST AND CONTINUES THROUGH THE MIDDLE OF THE WEEK. UPPER JET ENERGY LIFTING NORTHEAST FROM THE SOUTHWESTERN UNITED STATES WILL BRING INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS BEGINNING SATURDAY NIGHT AND SUNDAY AND CONTINUING INTO THE MIDDLE OF NEXT WEEK. TEMPERATURES AND HUMIDITIES WILL BE ABOVE NORMAL. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1238 PM CDT THU MAY 21 2015 CDFNT TO GRADUALLY DROP SOUTH THRU CNTRL/E-CNTRL WI LATE THIS AFTERNOON INTO THE EARLY EVENING. THIS FNT IS HAVING MOISTURE ISSUES IN TRYING TO DEVELOP PCPN...BUT ANTICIPATE A NARROW BAND OF MAINLY SHWRS TO ACCOMPANY THE FROPA...ESPECIALLY OVER E-CNTRL WI WHERE CONVERGENCE IS BETTER. EVEN WITH THE ISOLATED/SCATTERED SHWRS...CIGS/VSBYS ARE FCST TO REMAIN IN THE VFR CATEGORY AS MOST OF THE CLOUDS ARE OF THE MID-VARIETY. ONCE THIS CDFNT CLEARS THE AREA...HI PRES WL BUILD OVER THE GREAT LAKES OVRNGT INTO FRI. ANOTHER SURGE OF DRY AIR SHOULD BRING CLEARING SKIES TNGT AND A SUNNY DAY ON FRI. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KALLAS LONG TERM......RDM AVIATION.......AK
Hazardous weather outlook, May 21, 2:53 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 253 PM CDT THU MAY 21 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-222000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 253 PM CDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT A HARD FREEZE IS EXPECTED ACROSS MUCH OF NORTHERN WISCONSIN... GENERALLY NORTH OF A LINE FROM MERRILL TO CRANDON TO FLORENCE WHERE TEMPERATURES ARE FORECAST TO FALL INTO THE UPPER 20S TO LOWER 30S. A FROST ADVISORY HAS BEEN POSTED FOR THE REST OF NORTHERN WISCONSIN INCLUDING: LANGLADE...NORTHERN OCONTO AND NORTHERN MARINETTE COUNTIES. TEMPERATURES IN THESE LOCATIONS ARE FORECAST TO FALL INTO THE LOWER TO MIDDLE 30S. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE AT TIMES SUNDAY THROUGH WEDNESDAY...BUT WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-222000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 253 PM CDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON. NO SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FROM SUNDAY INTO WEDNESDAY...BUT WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY AT THIS TIME. AK/RDM
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 3:02 PM CDT | Frost Advisory | GRB | Langlade, Marinette, Oconto | 17 hr |
Nearby
Freeze Warnings in Wisconsin, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.